dmf
  • Female
  • Canada
Share

Dmf's Friends

  • Casey
  • bekind
  • Starshine
  • claudiaclaude
  • wise1
  • Amanda
  • Alliegator
  • Mary

dmf's Discussions

Latisse (bimatoprost) vs. Travaton (travapost)

Started this discussion. Last reply by Epo Feb 22, 2014. 1 Reply

I have aa that has come and gone for a few years now. The latest development is that my upper-left eyelashes have started falling out. It began with a tiny lash-less spot that is now increasing. My…Continue

New and feeling blue

Started this discussion. Last reply by dmf Aug 17, 2012. 6 Replies

I was sort of diagnosed about 6 years ago. I say "sort of" because I saw 5 different dermatologists, my GP, a dietician and even spoke to a crazy naturopath who diagnoses by phone (yeah, sounds…Continue

Gifts Received

Gift

dmf has not received any gifts yet

Give a Gift

 

dmf's Page

Profile Information

About Me:
I've been struggling with alopecia areata for the past 6 years and it is getting worse.
Do you have alopecia?
Alopecia areata
Are you age 18 or older?
Yes - I am 18 or older

Comment Wall (16 comments)

You need to be a member of Alopecia World to add comments!

Join Alopecia World

At 11:35pm on October 10, 2012, bekind said…
Hi DMF - Just stopping by to say hi and hope you're doing well!
At 5:34am on September 19, 2012, Starshine said…
Hi Dmf, it is good to hear from you. You have to do what treatment you feel comfortable with. How bad is your hair loss at this time? I know you have had it longer than me, but it does not sound as bad. I have lost at least 50 percent, although it has been a slow loss over about a year. After talking with BekindtoEarth, I think I am going to ask the new derm I am seeing today about oral Prednisolone. I dont like the side effects either but I am really afraid of loosing all my hair if I dont do something. Doctors do seem reluctant to go that route. I f you do ever consider it, check with her as she has a lot of good info from her doctor and can tell you more about the side effects. I will let you know what my new derm says.
At 2:47pm on September 17, 2012, Starshine said…

Hi dmf. Did you see the derm yet? Did he/she give you any advice on treatment options? There has to be something that does not have horrible side effects, or maybe not. Let me know how it goes for you.

At 11:24am on September 17, 2012, Alliegator said…

Thank you for the add, and for wanting to follow my blog! If you click on the link below, look toward the very bottom of the page on the right hand side. It will say " + Follow". Click on the Follow, and then a box should pop up where you will enter in your email address. Once that is done then click on "Sign me up". You should then receive an email if I submit a new post.
Thanks again, and I'm glad you joined this website.
http://lifeasabaldgirl.wordpress.com/

At 9:03pm on August 24, 2012, bekind said…

I've heard the Lancome eyeliner is great (I have another friend who has very light hair and swears by it). I need to try that. I'm currenty using pencil and drawing them in every day - I have tried Revlon, Sephora, and now Anastasia (never heard of the last one, but I asked one of the saleswomen at Sephora what the best eyebrow pencil they had was, and she said that one). Revlon didn't have the staying power needed. Sephora was great, it was the one that you didn't have to sharpen (the pencil twists up from an applicator) and I really liked how easily it was to define the brow with a thin pencil, but I had problems with it staying on all day. Anastasia has great staying power, but it's a pencil and needs to be sharpened constantly. So I think maybe some combination of the Sephora one and Anastasia.

I've thought about tatooing, but have heard that sometimes they are really prominent at first and I also worry that if my eyebrows come back they will be in a different place than that tatoo, lol. I haven't crossed it off yet, but since this has only been going on for 3 months, I'm not sure I'm ready to take that plunge yet (I'm still hoping they come back).

At 3:44pm on August 24, 2012, Starshine said…
Those are usually the next steps, but the side effects are not great and dcpc is not pleasant from my understanding. There is a lot about both treatments on here as well as the Her Alopecia web site. Prednisone is probably the lesser of the evils. I wish there was a better answer. I have 3 sons, the youngest is 15. They know about my hair loss, but I hate for them to see my hair now so I always keep it covered. If your children are younger, I don't think I would say anything unless it gets more noticeable.
At 2:15pm on August 24, 2012, Starshine said…
Oh Dmf, I am so sorry. I felt the same way when I got my biopsy results. Seeing it on paper makes it seem more real somehow, but you have not seen the doctor yet and he or she may be more reassuring. Mine told me that even though it was confirmed, I had regrowth which is always a good sign. Try to put it out of your mind for now and have a great vacation.
At 10:18pm on August 23, 2012, Starshine said…
No worries, I am not really upset. Good luck with the stitches. I had mine out. It was simple, took two seconds, no pain. When you get a chance, let me know your thoughts on prednisone.
At 9:21pm on August 23, 2012, bekind said…

dmf - thanks for the add and for the info about eyebrow injections. I'm going to go find that thread. I just ordered some fake eyebrows (those real hair kind), so we'll see how they look i guess. thanks!

At 8:55pm on August 23, 2012, Starshine said…
Wow Dmf, you knocked the wind out of my sails. Maybe I should have stuck with the Prednisone inatead of injections. This is all so difficult. Do you still use Rogaine only at night. I do use nioxin and rogaine twice a day and on brows. Are you going to keep getting injections. Shaving it all off is sounding better and better.
 
 
 

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

AlopeciaWorld.com: It's hair loss support at its best!

© 2020   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service